Results 1 to 5 of 5

Thread: Citalopram side effects

  1. #1
    Join Date
    Aug 2011
    Posts
    305

    Citalopram side effects

    Hi

    I was prescribed Citalopram 20mg this week after I had some personal issues that were causing me anxiety.

    I have taken it before a couple of years ago when I had severe depression. This time I am just mildly anxious rather than depressed. I didn't notice any side effects the first time I took them, but saying that I felt so ill and shakey then I don't think I would have noticed.

    But this time, just a few hours after taking the first one, I felt terrible. I had severe nausea, diahorrea, mild stomach pain, jaw-clenching/ache, wobbly legs and felt very muzzy headed and off balance. The next day I didn't take one and felt a little better and yesterday just took half a tablet - the symptoms came back with a vengence so I don't intend to take any more. But although my my symptoms are starting to fade, I still have quite bad diahorrea. I have read that the side effects will pass if you persevere but I have to work/drive and didn't feel able to cope with either in that condition.

    I wondered if this was normal after such a short space of time taking them and how long it takes to get out of the system? Does anyone know of any other anxiety medication which is less likely to cause side effects.

    Thanks for your help

  2. #2
    KK77's Avatar
    KK77 is offline NMP Complaints Mismanagement Controller
    Country:
    Join Date
    Aug 2009
    Posts
    7,648

    Re: Citalopram side effects

    Don't blame you re side effects - they can be pretty harsh and, really, you need to have a week or two off till you become accustomed to the med. Unfortunately, it can sometimes take longer. I'd think symptoms like diarrhoea/nausea will be gone by Monday.

    Maybe you could ask your GP for Propanolol which might suit you better.
    __________________
    KK

    Never Surrender, Comrade

  3. #3

    Re: Citalopram side effects

    I started taking citalopram around 3 weeks ago, and I have started on half a 20mg tablet (so 10mg) and I basically had all the same side effects as you. It was horrible and because I suffer from health anxiety I was constantly at the Drs everytime a new side effect popped up because I thought there was something wrong..

    The nausea, diahorrea, mild stomach pain lasted only about 4/5 days
    I still get jaw clenching now and again but rarely.
    And I also still get wobbly legs and feel a bit fuzzy but mostly in the morning.
    I also suffer from headaches which are still here which is really the only side effect that I still get persistently.

    I have to say though, even with the side effects, I've only been on the medication for 3 weeks and I already feel a lot better then I did before so I would suggest you stick to it or find another medication that doesn't give you as many side effects

  4. #4
    Join Date
    Aug 2011
    Posts
    305

    Re: Citalopram side effects

    Thanks to both of you for your replies. Samantha I have health anxiety too and was already having stomach problems I was attributing to something sinister.

    It's probably IBS as have had problems on and off for a few years now. The Citalopram side effects have reduced even further today so hopefully I'll be back to normal soon.

    Thanks again for your help

  5. #5

    Re: Citalopram side effects

    It's so weird, my mum has IBS and has always thought I did too as we have similar symptoms and for the last few days I've had stomach problems which has made me think there must be something seriously wrong. I've made a Dr's appointment for tomorrow just to double check and will let you know if it's anything to do with anxiety or a side effect.

    I hope you start feeling better soon

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Side effects of citalopram
    By Suzi26 in forum Panic / Panic Attacks
    Replies: 17
    Last Post: 02-06-14, 04:22
  2. side effects of citalopram
    By cobra427 in forum Citalopram / Celexa
    Replies: 20
    Last Post: 13-10-11, 12:36
  3. Citalopram side effects
    By Jovi in forum Citalopram / Celexa
    Replies: 4
    Last Post: 15-03-11, 12:39
  4. Citalopram side effects
    By bajope in forum Citalopram / Celexa
    Replies: 2
    Last Post: 18-02-11, 04:26
  5. Citalopram Side Effects
    By jad in forum Citalopram / Celexa
    Replies: 3
    Last Post: 16-09-10, 18:24

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •